Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 13, 2012Madison County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 13, 2012, 4:12 AM EDT for Madison County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2012, 4:12 AM EDT (08:12 UTC)
Expired
Jul 13, 2012, 4:45 AM EDT
In force
33 min
Issued by
NWS Atlanta, GA

County Madison County, GA

The radar

The Greer radar (KGSP), 116 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 385 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
385 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

757 
WWUS82 KFFC 130812
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 AM EDT FRI JUL 13 2012

GAZ027-038-130845-
412 AM EDT FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN OGLETHORPE AND
MADISON COUNTIES UNTIL 445 AM EDT...

AT 408 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS PRODUCING HEAVY RAIN OVER SANDY CROSS...MOVING NORTHEAST AT 
15 MPH.

OVER THE LAST HOUR...1.50 TO 1.75 INCHES OF RAIN HAS FALLEN IN THIS 
AREA...AND ANOTHER 0.25 TO 0.50 INCHES IS POSSIBLE. RUNOFF FROM 
THESE STORMS WILL CAUSE SMALL CREEKS AND STREAMS TO RISE...AND CAUSE 
MINOR FLOODING OF URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES 
ACROSS OGLETHORPE AND MADISON COUNTIES...INCLUDING AREAS AROUND 
SANDY CROSS...SMITHONIA...COLBERT...POINT PETER...WATSON MILL BRIDGE 
STATE PARK...COMER...CARLTON...PAOLI AND HARRISON. ADDITIONALLY... 
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS 
ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3423 8307 3417 8309 3415 8305 3411 8303
      3410 8303 3406 8299 3401 8291 3385 8301
      3392 8321 3405 8322 3425 8316 3426 8310
TIME...MOT...LOC 0811Z 204DEG 13KT 3397 8307

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 13, 3:52 AM EDT, 20 minutes earlier.

Area forecast discussion, Jul 13, 3:52 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 AM EDT FRI JUL 13 2012

.SHORT TERM /TODAY THROUGH SATURDAY/...
LIGHT TO MODERATE SHOWERS REMAIN ACROSS PORTIONS OF THE CWA THIS
MORNING...ESPECIALLY PORTIONS OF EASTERN GEORGIA...AS REMNANTS OF
THE AFTERNOON AND EVENING CONVECTION. FRONTAL BOUNDARY SITUATED
ACROSS NORTH GEORGIA...IN COMBINATION WITH THE COPIOUS AMOUNTS OF
MOISTURE...PROVIDED A FOCUS FOR CONVECTION. HIGH PRESSURE RIDGE
BUILDING INTO THE REGION FROM THE ATLANTIC WILL DAMPEN OUT THIS
BOUNDARY AS IT DOMINATES THE REGION INTO THE WEEKEND. ALTHOUGH THIS
WILL KEEP PRECIPITATION POTENTIAL LOWER THAN WE HAVE BEEN SEEING
THIS WEEK...HAVE STILL GONE WITH AT LEAST GOOD CHANCE POPS THROUGH
SUNDAY. DIURNALLY DRIVEN INSTABILITY WILL STILL APPROACH 2000-3000
J/KG MUCAPE...WITH HIGHER END INSTABILITY ASSOCIATED WITH AREAS
WHERE MORNING CLOUD COVER IMPROVES QUICKLY. ISOLATED SEVERE STORMS
ARE POSSIBLE...WITH DAMAGING WINDS AND SMALL HAIL THE MAIN CONCERNS.

HAVE GENERALLY GONE WITH MAV/MET BLEND FOR TEMPERATURES...TENDING
SLIGHTLY TOWARDS THE WARMER MAV GUIDANCE. HAVE HAD TO TWEAK DEW
POINTS SLIGHTLY...ESPECIALLY WITH THE COMPLICATION ONGOING RAIN
ACTIVITY KEEPING POCKETS OF HIGHER DEW POINTS IN THE AREA.
OVERALL...MORE SEASONAL TEMPERATURES ARE EXPECTED THROUGH THE SHORT
TERM.

.HYDROLOGY...
WIDESPREAD 0.5 INCHES HAVE FALLEN ACROSS THE AREA OVER THE LAST
24-HOURS...WITH 1 INCH + RAINFALL AMOUNTS COMMON ACROSS THE EASTERN
METRO ATLANTA AND MACON AREAS...AND FURTHER NORTH ACROSS NORTH
GEORGIA. AN ADDITIONAL WIDESPREAD QUARTER TO THIRD OF AN INCH CAN BE
EXPECTED THROUGH SATURDAY...WITH AMOUNTS ABOVE 0.5 INCHES POSSIBLE.
AFTERNOON AND EVENING CONVECTION HAS ALLOWED SOME OF THE MORE FLASHY
METRO BASINS TO REACH BANKFULL...AND ARE WATCHING THESE CLOSELY AS
THEY BEGIN TO CREST BELOW MINOR FLOOD STAGE. AS OF NOW...DO NOT FEEL
FORECAST PRECIPITATION AMOUNTS WARRANT A FLOOD WATCH...BUT WILL
CONTINUE TO MONITOR RIVER AND CREEK BASINS AS NECESSARY.

31

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
MODELS AGREE ON UPPER RIDGE BUILDING WESTWARD FROM THE ATLANTIC.
RIDGING CONTINUES INTO THE FIRST OF THE WEEK BUT RIDGE FLATTENS
OUT SOME MID WEEK AS A TROUGH DEEPENS ACROSS SOUTHERN CANADA.
VARYING AMOUNTS OF MOISTURE REMAIN UNDER THE RIDGE BUT NO
ORGANIZED DYNAMICS...SO A MAINLY DIURNAL PATTERN OF CHANCE OR
SLIGHT CHANCE POPS EACH DAY STILL SEEMS REASONABLE. MAX
TEMPERATURES MOSTLY IN THE 90S THROUGH THE PERIOD.

41

&&

AVIATION...
06Z UPDATE...
GENERALLY LIGHT SHOWERS REMAIN ACROSS THE AREA...AND THEY TOO ARE
DIMINISHING INTO THE OVERNIGHT HOURS. ATL METRO AND AHN TAF SITES
ARE GENERALLY BKN IFR...AND ARE EXPECTED TO REMAIN SO THROUGH
13-15Z. COULD SEE PATCHY LIFR IN SOME AREAS. CSG AND MCN SHOULD
REMAIN HIGH MVFR OR VFR. SLOWLY IMPROVING CONDITIONS EXPECTED
THROUGH THE MORNING...WITH VFR BY 18Z. BEST THUNDER CHANCES 20-02Z
SO HAVE CONTINUED WITH PREVIOUS PROB30. CONDITIONS WILL DEGRADE
INTO TONIGHT AND EARLY MORNING SATURDAY...WITH IFR CIGS DEVELOPING
AGAIN. ESE-SE WINDS WILL BE 3-5KTS THROUGH 15Z...THEN INCREASE TO
7-9KTS...THEN DECREASE TO 4-6KTS OVERNIGHT.

//ATL CONFIDENCE...06Z UPDATE...
HIGH ON WINDS.
HIGH ON IFR CIGS...WITH MEDIUM CONFIDENCE THAT LIFR WILL NOT
DEVELOP AT KATL.
MEDIUM ON TIMING OF PROB30 TS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          88  71  89  70 /  50  50  40  30
ATLANTA         88  71  86  72 /  50  40  40  30
BLAIRSVILLE     83  67  83  67 /  70  50  50  30
CARTERSVILLE    87  72  87  69 /  60  50  50  30
COLUMBUS        90  73  91  73 /  50  30  40  20
GAINESVILLE     84  70  86  71 /  60  50  50  30
MACON           90  72  92  71 /  50  40  30  20
ROME            87  72  89  70 /  60  50  50  30
PEACHTREE CITY  87  72  87  69 /  50  40  40  30
VIDALIA         90  74  92  73 /  40  30  30  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....41
AVIATION...31
Hazardous weather outlook, Jul 12, 9:54 PM EDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
954 PM EDT THU JUL 12 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-140200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
954 PM EDT THU JUL 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
ISOLATED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
TONIGHT ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA.

.SYNOPSIS...
A WEAK SURFACE BOUNDARY WILL REMAIN ACROSS NORTH GEORGIA THROUGH
TONIGHT AS A BROAD UPPER LEVEL TROUGH PERSISTS OVER THE LOWER
MISSISSIPPI RIVER VALLEY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE LOCALLY HEAVY
RAIN...GUSTY WINDS...AND OCCASIONAL LIGHTNING. THE MOST LIKELY
AREA FOR HEAVY RAIN WILL BE ACROSS EASTERN PORTIONS OF THE ATLANTA
METRO AREA NORTHEAST TOWARD THE NORTHEAST GEORGIA MOUNTAINS.

.DISCUSSION...
THE SURFACE BOUNDARY AND THE UPPER TROUGH...COMBINED WITH MODERATE
INSTABILITY AND ABUNDANT...DEEP...MOISTURE WILL CONTINUE TO
PRODUCE WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS ACROSS
NORTH AND PORTIONS OF CENTRAL GEORGIA. WITH THE LOSS OF DAYTIME
HEATING...SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...DUE TO
THE HIGH MOISTURE CONTENT OF THE AIR MASS...HEAVY RAIN AND LOCAL
FLOODING ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY...AND THERE REMAINS THE
THREAT OF ISOLATED SEVERE STORMS ACROSS THE ENTIRE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 12, 10:35 PM EDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1035 PM EDT THU JUL 12 2012

GAZ057-058-130330-
1035 PM EDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN BUTTS AND EAST
HENRY COUNTIES UNTIL 1130 PM EDT...

AT 1022 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS WITH OCCASIONAL HEAVY RAIN FROM JUST EAST OF
MCDONOUGH TO JACKSON...MOVING NORTH AT 15 MPH. RAINFALL AMOUNTS AROUND
3 INCHES HAVE OCCURRED IN THIS AREA SINCE 730 PM EDT. ANOTHER
QUARTER INCH WILL BE POSSIBLE BEFORE THE RAIN ENDS BY MIDNIGHT.

RUNOFF FROM THESE STORMS WILL CAUSE TEMPORARY FLOODING OF STREETS
AND ROADS IN BUTTS AND EAST HENRY COUNTIES. THIS WILL INCLUDE THE
AREAS AROUND MCKIBBEN...JACKSON...JENKINSBURG...LOCUST GROVE...STARK
...WORTHVILLE...FINCHERVILLE AND OLA.

&&

LAT...LON 3350 8413 3352 8404 3350 8403 3348 8395
      3342 8391 3337 8386 3330 8387 3323 8412
      3325 8412 3329 8409 3331 8413
TIME...MOT...LOC 0229Z 191DEG 12KT 3331 8401

16
Special weather statement, Jul 13, 4:12 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 AM EDT FRI JUL 13 2012

GAZ027-038-130845-
412 AM EDT FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN OGLETHORPE AND
MADISON COUNTIES UNTIL 445 AM EDT...

AT 408 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS PRODUCING HEAVY RAIN OVER SANDY CROSS...MOVING NORTHEAST AT
15 MPH.

OVER THE LAST HOUR...1.50 TO 1.75 INCHES OF RAIN HAS FALLEN IN THIS
AREA...AND ANOTHER 0.25 TO 0.50 INCHES IS POSSIBLE. RUNOFF FROM
THESE STORMS WILL CAUSE SMALL CREEKS AND STREAMS TO RISE...AND CAUSE
MINOR FLOODING OF URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
ACROSS OGLETHORPE AND MADISON COUNTIES...INCLUDING AREAS AROUND
SANDY CROSS...SMITHONIA...COLBERT...POINT PETER...WATSON MILL BRIDGE
STATE PARK...COMER...CARLTON...PAOLI AND HARRISON. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS
ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3423 8307 3417 8309 3415 8305 3411 8303
      3410 8303 3406 8299 3401 8291 3385 8301
      3392 8321 3405 8322 3425 8316 3426 8310
TIME...MOT...LOC 0811Z 204DEG 13KT 3397 8307

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:47 PM EDTSpecial Weather StatementFFCRockdale28 min
Jul 12, 9:12 PM EDTSpecial Weather StatementFFCGwinnett, Rockdale33 min
Jul 12, 9:31 PM EDTSpecial Weather StatementFFCButts, Monroe, Newton29 min
Jul 12, 9:44 PM EDTSpecial Weather StatementFFCForsyth, Gwinnett31 min
Jul 12, 10:04 PM EDTSpecial Weather StatementFFCButts26 min
Jul 12, 10:35 PM EDTSpecial Weather StatementFFCButts55 min
Jul 13, 5:04 AM EDTSpecial Weather StatementFFCOglethorpe56 min
Jul 13, 2:27 PM EDTSpecial Weather StatementFFCBartow, Cherokee48 min
Jul 13, 2:55 PM EDTSpecial Weather StatementFFCOglethorpe35 min
Jul 13, 3:13 PM EDTSpecial Weather StatementFFCDodge, Laurens, Treutlen32 min
Jul 13, 3:30 PM EDTSpecial Weather StatementFFCCherokee45 min
Jul 13, 4:07 PM EDTSpecial Weather StatementFFCCherokee23 min
Jul 13, 4:21 PM EDTSpecial Weather StatementFFCTwiggs, Wilkinson24 min
Jul 13, 4:27 PM EDTSpecial Weather StatementFFCGwinnett, Walton33 min
Jul 13, 4:54 PM EDTSpecial Weather StatementFFCCherokee21 min
Jul 13, 5:15 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette45 min
Jul 13, 5:28 PM EDTSpecial Weather StatementFFCCherokee47 min
Jul 13, 5:35 PM EDTSpecial Weather StatementFFCTaliaferro, Wilkes25 min
Jul 13, 5:41 PM EDTSpecial Weather StatementFFCClayton, Fulton34 min
Jul 13, 5:48 PM EDTSpecial Weather StatementFFCCoweta27 min
Jul 13, 6:00 PM EDTSpecial Weather StatementFFCEmanuel30 min
Jul 13, 6:14 PM EDTSpecial Weather StatementFFCFulton31 min
Jul 13, 6:21 PM EDTSpecial Weather StatementFFCDouglas24 min
Jul 13, 6:31 PM EDTSpecial Weather StatementFFCGreene, Jasper, Morgan, Oconee29 min
Jul 13, 6:39 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas22 min
Jul 13, 6:50 PM EDTSpecial Weather StatementFFCPaulding25 min
Jul 13, 6:53 PM EDTSevere Thunderstorm WarningFFCJasper25 min
Jul 13, 7:13 PM EDTSpecial Weather StatementFFCButts32 min
Jul 13, 7:21 PM EDTSpecial Weather StatementFFCPaulding24 min
Jul 13, 7:24 PM EDTSpecial Weather StatementFFCLamar36 min
Jul 13, 7:35 PM EDTSpecial Weather StatementFFCHenry25 min
Jul 13, 7:49 PM EDTSpecial Weather StatementFFCButts26 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.